Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Oct 7, 2017, 2:40 PM CDT for Baldwin County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2017, 2:40 PM CDT (19:40 UTC)
- Expired
- Oct 7, 2017, 3:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 57 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1577 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WWUS84 KMOB 071940 SPSMOB Special Weather Statement National Weather Service Mobile AL 240 PM CDT SAT OCT 7 2017 ALZ264-266-072015- Baldwin Coastal AL-Baldwin Central AL- 240 PM CDT SAT OCT 7 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN BALDWIN COUNTY UNTIL 315 PM CDT... At 240 PM CDT, the strong thunderstorm was located 5 miles east of Bon Secour, or 5 miles northwest of Orange Beach, moving northwest at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daphne, Fairhope, Foley, Point Clear, Magnolia Springs, Summerdale and Silverhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3036 8755 3028 8763 3044 8806 3065 8786 TIME...MOT...LOC 1940Z 129DEG 30KT 3033 8764 $$ 05/RR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 12:26 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 7, 12:26 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1226 PM CDT Sat Oct 7 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...MVFR to locally IFR cigs expected through the
period, especially in and around showers and storms in squalls
generated by the approach and passage of Hurricane Nate. Breezy
winds generally from the east this afternoon very quickly increase
this evening through early Sunday morning. A Hurricane Warning
remains in effect for KMOB and KBFM, and a Tropical Storm Warning
remains in effect for KPNS. Expect tropical storm force winds to
begin this evening and last through the night at all sites, with a
period of hurricane force winds confined closer to KMOB and KBFM
roughly between 08.04z and 08.09z with Nate's center closer to
these terminals. Winds expected to quickly relax to below tropical
storm force by mid morning Sunday. /10
&&
.PREV DISCUSSION... /issued 1111 AM CDT Sat Oct 7 2017/
..Hurricane Nate Continues to Intensify...
..Nate Rapidly Moving North Northwest over the Central Gulf...
DISCUSSION...See updated information for land areas below.
UPDATE...Hurricane Nate continues to intensify over the warm
waters of the Gulf of Mexico and latest forecasts call for Nate to
come ashore, anywhere over the hurricane warning area now as a
category 2 hurricane late tonight. The leading outer rain-bands,
on the north side of Nate, are coming into view of radar, spiraling
across the southern portions of the Mississippi Sound. These
bands will continue to spread northward quickly through the day.
Preparations to protect life and property should be rushed to
completion this afternoon as conditions will rapidly deteriorate
tonight. The big concern is storm surge flooding, where highest
values of 5 to 9 feet (possibly 10 feet in a few areas) of
inundation is possible for Mobile and Baldwin counties. Heavy
rains also a threat tonight which may lead to flash flooding.
Isolated tornadoes can quickly form and will be a threat anywhere
over the forecast area as our area is on the favored east side of
the circulation center. Power outages likely. Weather conditions
are forecast to improve quickly during the day Sunday as Nate
moves rapidly off to the northeast out of the area by Sunday
afternoon. /10
PREV DISCUSSION... /issued 637 AM CDT Sat Oct 7 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...MVFR to locally IFR cigs expected through the
period, especially in and around showers and storms generated by
the approaching Hurricane Nate. Breezy winds generally from the
east this afternoon very quickly increase late this evening
through Sunday morning. A Hurricane Warning is in effect for KMOB
and KBFM, and a Tropical Storm Warning is in effect for KPNS.
Expect tropical storm force winds to begin late this evening and
last through the night at all sites, with a period of hurricane
force winds also possible at KMOB and KBFM roughly between 08.06z
and 08.12z. Winds expected to quickly relax to below tropical
storm force by midday Sunday. /49
PREV DISCUSSION... /issued 532 AM CDT Sat Oct 7 2017/
NEAR TERM /Now Through Sunday/...At 4 AM CDT...Hurricane Nate was
located about 400 miles south of Pensacola Beach Florida, moving
north-northwest at 22 MPH. Nate is forecast to be over the north
central Gulf of Mexico by noon today, and making landfall in
extreme southeast Mississippi around midnight tonight as a cat one
hurricane.
The storm surge threat from Hurricane Nate remains high, with
inundation of 5 to 9 feet and possibly up to 10 feet along coastal
areas of Mobile and Baldwin counties. Locally higher values could
occur if the Nate intensifies above current forecast values. Storm
surge inundation impacts are forecast to be 4 to 6 feet and possibly
up to 7 feet across the western Florida Panhandle. A storm surge
warning remains in effect for the entire coastline.
Tropical storm force winds are expected to reach the coast early
this evening, with conditions deteriorating rapidly overnight into
Sunday morning moving as fast moving Nate makes landfall and moves
inland. Tropical storm force winds will impact much of the forecast
area with hurricane force winds near the center of Nate as it makes
landfall. Hurricane and Tropical Storm warnings remain in effect.
The tropical storm force winds are expected to gradually diminish
Sunday afternoon into Sunday evening.
Hurricane Nate is still expected to bring periods of heavy rains,
with the first outer bands arriving along the coastline late this
morning and continuing through Sunday. Widespread rainfall amounts
of three to six inches are likley, with isolated higher amounts up
to eight inches possible. A flash flood remains in effect for the
entire area.
Tornadoes will also be possible beginning this afternoon and
continuing through Sunday for much of the area.
Other local impacts will be increasing swells along the area beaches
over the weekend, resulting in high surf conditions, coastal
flooding, and a high risk of rip currents. Rip current risk will
remain elevated after the system moves well inland due to long
period swell that will continue to approach the coast from the south.
High temperatures over the weekend will range from the upper 70s to
mid 80s. Low temperatures will be in the mid 70s inland areas, and
the upper 70s along the coastal sections. /22
SHORT TERM /Sunday night Through Monday night/...Nate continues
to move quickly inland around an upper high situated off the
Carolina coast. As the Short Term progresses, this ridge will
build, expanding over the eastern Gulf of Mexico. A surface ridge
will become established over the Southeast into the coming work
week. This will bring an organized deep layer flow off the Gulf
and keep precip h20 levels high (1.8 to 2.3" in general). The
result is PoPs well above seasonal for this time of the year.
Add in subsidence from the building upper ridge and it will seem
like the area is stuck in September. Highs in the mid 80s expected
Monday, lows in the mid to upper 70s Sunday and Monday nights.
Am a bit concerned that the area may see a few strong to severe
storms Monday. An upper shortwave system moves across the Plains
towards the area, bringing some enhancement in the mid and upper
levels from a weak jet ahead of the system. Combined with daytime
MU-cape values around 1500-2000 J/KG, some of the storms may
become strong to severe. Winds shear is weak (generally less than
50 m^2/s^s of 0-3km helicity), so organized systems are generally
not expected. Large hail appears to the be the primary threat,
with damaging winds possible.
/16
LONG TERM /Tuesday Through Friday/...Guidance in the extended is
in pretty good agreement. Another shortwave system moves over the
Caribbean to over the FL Peninsula, pushing the Carolina upper
high west to over the Sabine River Valley. The shortwave system
over the Plains moves quickly east, off the Atlantic coast. In
the process, it pushes a weakening surface front over the forecast
area into Wednesday night before stall, and will provide the focus
for PoPs above seasonal. Temps remain above seasonal through the
extended, though the stalling front does bring a bit cooler
airmass over the area. Lows generally in the 60s expected, with
highs in the 80s.
/16
MARINE...
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Hurricane Warning for ALZ052-261>266.
Flash Flood Watch through Sunday evening for ALZ051>057-059-
261>266.
Tropical Storm Warning for ALZ051-053>060.
High Rip Current Risk through late Sunday night for ALZ265-266.
FL...Flash Flood Watch through Sunday evening for FLZ201>204.
Tropical Storm Warning for FLZ201>206.
Hurricane Watch for FLZ201>206.
High Rip Current Risk through late Sunday night for FLZ202-204-
206.
MS...Hurricane Warning for MSZ075-076-078-079.
Flash Flood Watch through Sunday evening for MSZ067-075-076-078-
079.
Tropical Storm Warning for MSZ067.
GM...Hurricane Warning for GMZ630>633-650-670.
Tropical Storm Warning for GMZ634-635-655-675.
Hurricane Watch for GMZ634-635-655-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 7, 6:30 AM CDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 630 AM CDT Sat Oct 7 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081130- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 630 AM CDT Sat Oct 7 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Please see our tropical products and check our website (www.weather.gov/mob) or the National Hurricane Center (www.hurricanes.gov) for the latest updates on Hurricane Nate. .DAYS TWO THROUGH SEVEN...Sunday through Friday Please see our tropical products and check our website (www.weather.gov/mob) or the National Hurricane Center (www.hurricanes.gov) for the latest updates on Hurricane Nate for Sunday. Isolated strong to marginal severe thunderstorms are possible on Monday with gusty thunderstorm winds and hail up to one-half inch possible. No hazardous weather is expected through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Friday. GMZ630>635-650-655-670-675-081130- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 630 AM CDT Sat Oct 7 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Please see our tropical products and check our website (www.weather.gov/mob) or the National Hurricane Center (www.hurricanes.gov) for the latest updates on Hurricane Nate. .DAYS TWO THROUGH SEVEN...Sunday through Friday Please see our tropical products and check our website (www.weather.gov/mob) or the National Hurricane Center (www.hurricanes.gov) for the latest updates on Hurricane Nate for Sunday. Once Nate clears the area, no hazardous weather is expected through the remainder of the week.
In the hours before
Local storm report, Oct 7, 2:01 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CDT SAT OCT 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM WATER SPOUT 1 ESE GULF SHORES 30.24N 87.68W
10/07/2017 GMZ650 AL FIRE DEPT/RESCUE
GULF SHORES FIRE DEPARTMENT REPORTING A WATERSPOUT
OFFSHORE.
&&
STEVEMSpecial weather statement, Oct 7, 2:40 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 240 PM CDT SAT OCT 7 2017 ALZ264-266-072015- Baldwin Coastal AL-Baldwin Central AL- 240 PM CDT SAT OCT 7 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN BALDWIN COUNTY UNTIL 315 PM CDT... At 240 PM CDT, the strong thunderstorm was located 5 miles east of Bon Secour, or 5 miles northwest of Orange Beach, moving northwest at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daphne, Fairhope, Foley, Point Clear, Magnolia Springs, Summerdale and Silverhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3036 8755 3028 8763 3044 8806 3065 8786 TIME...MOT...LOC 1940Z 129DEG 30KT 3033 8764 05/RR
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:36 PM CDT | River Flood Warning | MOB | Baldwin | 3 days |
| Oct 6, 9:39 PM CDT | River Flood Warning | MOB | Baldwin | 66 hr |
| Oct 7, 9:29 AM CDT | River Flood Warning | MOB | Baldwin | 60 hr |
| Oct 7, 1:36 PM CDT | Special Marine Warning | MOB | 39 min | |
| Oct 7, 1:46 PM CDT | Tornado Warning | MOB | Baldwin | 29 min |
| Oct 7, 6:03 PM CDT | Special Marine Warning | MOB | 42 min | |
| Oct 7, 6:17 PM CDT | Tornado Warning | MOB | Baldwin | 43 min |
| Oct 7, 6:27 PM CDT | Tornado Warning | MOB | Baldwin, Mobile, Washington | 33 min |
| Oct 7, 6:31 PM CDT | Special Marine Warning | MOB | 59 min | |
| Oct 7, 6:43 PM CDT | Tornado Warning | MOB | Baldwin | 16 min |
| Oct 7, 6:57 PM CDT | Special Marine Warning | MOB | 48 min | |
| Oct 7, 3:21 PM CDT | Special Weather Statement | MOB | Perry | 24 min |
| Oct 7, 3:48 PM CDT | Special Weather Statement | MOB | Perry | 27 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.